Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 22, 2018, 4:49 PM EDT for Fannin County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 22, 2018, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Fannin County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
978
WWUS82 KFFC 222049
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT FRI JUN 22 2018
GAZ005-006-008-222130-
Union GA-Murray GA-Fannin GA-
449 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHEASTERN
MURRAY AND FANNIN COUNTIES UNTIL 530 PM EDT...
At 449 PM EDT...a strong thunderstorm was over Cisco, or 13 miles
north of Chatsworth...moving east at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blue Ridge, Morganton, Crandall, Hemp, Jones Mill, Higdon, Nottely
Dam, Gregory, Loving, Cohutta Wilderness, Epworth, Conasauga Lake,
Tennga, Mineral Bluff, Cisco, Colwell, Culberson and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8408 3485 8406 3486 8477 3499 8479
TIME...MOT...LOC 2049Z 271DEG 29KT 3496 8470
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:29 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 22, 3:29 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 329 PM EDT Fri Jun 22 2018 .SHORT TERM /Tonight through Saturday Night/... The closed upper low over the OH Valley will drift slowly northeast into the Great Lakes area on Saturday and weaken. North and central GA will remain in a broad trough through tonight...with the upper flow becoming more zonal on Saturday. Weak impulses will persist and rotate around the trough. The air mass will continue to destabilize and showers and thunderstorms will continue to develop and move across the area through this evening. The convection today and tomorrow will be enhanced by diurnal heating but expect some storms to linger overnight...mainly north and west. Moderate instability this afternoon should support a few strong to severe storms with damaging wind and hail possible. Otherwise not as hot mainly north and west due to more clouds...but much of central GA will still reach into the low and mid 90s with overall fewer clouds and lower chances for thunderstorms. Heat index values will remain below advisory criteria tomorrow. 41 .LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Not much change in the over all pattern for the next 7 days. North and Central GA stays in West to northwesterly upper level flow through the middle of next week. This will allow waves and moisture to continue to move across the area keeping the Southeastern U.S. convectively active through the period. Still expecting mainly diurnally driven storms each day as instabilities peak everyday between 18z-00z across the CWA. The airmass is also expected to stay fairly moist with PWs in the 1.5 to 1.9 inch range through day 7 as well. Temperatures remain warm through the weekend and into next week. With dewpoints in the 70s and above normal temperatures, heat index values will creep into the lower 100s almost every day, especially over portions of central and eastern Georgia. Although we are not anticipating having to issue any heat advisories...those spending prolonged periods outdoors should take frequent breaks and drink plenty of water. 01 && .AVIATION... 18Z Update... Ceilings should be vfr this afternoon...ranging from BKN040-050 and then scattering this evening. Also looking for patchy layers of mid and high clouds. Expect some mvfr and possibly ifr ceilings to form toward sunrise and then gradually lift during Saturday morning. Showers will again develop this afternoon and evening and have continued with a tempo to all taf sites. A few storms could become severe mainly KATL to KAHN and north. Winds will remain on the west side. Saturday will be similar to today with mainly a diurnal thunderstorm pattern. //ATL Confidence...18Z Update... Medium on ceilings trends after 00z. Medium to high on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 89 72 94 / 60 50 10 20 Atlanta 72 90 74 92 / 60 50 20 20 Blairsville 64 83 67 86 / 60 50 30 40 Cartersville 70 87 72 92 / 60 60 20 30 Columbus 75 93 75 94 / 60 50 10 10 Gainesville 70 86 72 90 / 60 50 20 30 Macon 74 93 74 96 / 60 50 10 20 Rome 69 87 72 92 / 60 60 20 30 Peachtree City 72 91 73 93 / 60 50 10 20 Vidalia 75 94 76 97 / 50 30 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 22, 9:00 AM EDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 900 AM EDT Fri Jun 22 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 900 AM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon into tonight. Some storms will be severe, most so north and west of Atlanta. The main hazards will be damaging winds, frequent lightning, and isolated flooding from heavy rainfall. An isolated tornado will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of thunderstorms everyday for the next week, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 22, 3:39 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT FRI JUN 22 2018
GAZ001>003-222030-
Catoosa GA-Walker GA-Dade GA-
339 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...NORTHERN WALKER AND
NORTHEASTERN DADE COUNTIES UNTIL 430 PM EDT...
At 338 PM EDT...a strong thunderstorm was over Hooker, or 7 miles
northeast of Trenton...moving east at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring,
Wildwood, Fairview, Boynton, Chattanooga Valley, New England,
Morganville, Hooker and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3497 8498 3497 8500 3494 8500 3492 8501
3491 8502 3489 8502 3489 8501 3488 8501
3486 8503 3486 8506 3485 8506 3488 8554
3498 8554 3499 8498
TIME...MOT...LOC 1938Z 269DEG 30KT 3498 8545
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 22, 4:04 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT FRI JUN 22 2018
GAZ031-041>043-222045-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
404 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
HARALSON...NORTHERN CARROLL AND PAULDING COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT...a strong thunderstorm was over Tallapoosa, or 9 miles
southwest of Buchanan...moving east at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Douglasville, Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram,
Tallapoosa, Mount Zion, Waco, Bowdon Junction, Brownsville,
Draketown, Winston, Lake Val-Do-Mar, New Hope and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3400 8479 3385 8472 3381 8472 3381 8470
3375 8468 3361 8533 3379 8536
TIME...MOT...LOC 2003Z 250DEG 33KT 3371 8532
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 22, 4:06 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT FRI JUN 22 2018
GAZ047>049-059-222045-
Morgan GA-Walton GA-Jasper GA-Newton GA-
406 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...SOUTHEASTERN
WALTON...NORTHERN JASPER AND NEWTON COUNTIES UNTIL 445 PM EDT...
At 405 PM EDT...a strong thunderstorm was south of Covington, moving
northeast at 25 mph.
HAZARD...Up to 40 mph wind, dime sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Covington, Madison, Social Circle, Oxford, Porterdale, Rutledge,
Newborn, Mansfield, Bostwick, Good Hope, Ebenezer, Starrsville, Hard
Labor Creek State Park, Brick Store, Herndonville, Farrar and Rocky
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3343 8390 3355 8396 3380 8363 3369 8347
3346 8346
TIME...MOT...LOC 2005Z 240DEG 23KT 3352 8384
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 22, 4:22 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
422 PM EDT FRI JUN 22 2018
GAZ003>005-222045-
Whitfield GA-Catoosa GA-Murray GA-
422 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN CATOOSA AND NORTHERN MURRAY COUNTIES UNTIL 445 PM EDT...
At 422 PM EDT...a strong thunderstorm was over Cohutta, or 7 miles
northeast of Ringgold...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Varnell, Tunnel Hill, Cohutta, Crandall, Tennga, Beaverdale, Sumac,
Cisco, Gregory, Red Clay S.p. and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8468 3484 8467 3486 8508 3499 8508
TIME...MOT...LOC 2022Z 268DEG 20KT 3497 8500
WIND...40MPHSpecial weather statement, Jun 22, 4:48 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT FRI JUN 22 2018
GAZ021-032-033-222130-
North Fulton GA-Cobb GA-Cherokee GA-
448 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN COBB AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 530 PM EDT...
At 448 PM EDT...a strong thunderstorm was over Fair Oaks, moving
northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Marietta, Canton, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Kennesaw, Woodstock, Holly Springs, Fair Oaks, Mount
Bethel, White Water Park, Sweat Mountain, Kennesaw State University,
Jim R Miller Park, Lebanon, Sandy Plains, Dobbins Air Reserve Base
and Hobgood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3419 8456 3416 8435 3401 8421 3400 8424
3399 8425 3399 8426 3397 8426 3396 8429
3397 8434 3393 8435 3385 8450 3393 8467
TIME...MOT...LOC 2048Z 215DEG 19KT 3393 8456
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 22, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT FRI JUN 22 2018
GAZ005-006-008-222130-
Union GA-Murray GA-Fannin GA-
449 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHEASTERN
MURRAY AND FANNIN COUNTIES UNTIL 530 PM EDT...
At 449 PM EDT...a strong thunderstorm was over Cisco, or 13 miles
north of Chatsworth...moving east at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blue Ridge, Morganton, Crandall, Hemp, Jones Mill, Higdon, Nottely
Dam, Gregory, Loving, Cohutta Wilderness, Epworth, Conasauga Lake,
Tennga, Mineral Bluff, Cisco, Colwell, Culberson and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8408 3485 8406 3486 8477 3499 8479
TIME...MOT...LOC 2049Z 271DEG 29KT 3496 8470
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jun 22, 3:04 PM EDT | Special Weather Statement | FFC | Catoosa | 41 min |
| Jun 22, 3:39 PM EDT | Special Weather Statement | FFC | Catoosa | 51 min |
| Jun 22, 4:04 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 41 min |
| Jun 22, 4:06 PM EDT | Special Weather Statement | FFC | Morgan, Newton | 39 min |
| Jun 22, 4:22 PM EDT | Special Weather Statement | FFC | Whitfield | 23 min |
| Jun 22, 4:48 PM EDT | Special Weather Statement | FFC | Cobb | 42 min |
| Jun 22, 5:08 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 52 min |
| Jun 22, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton, Gwinnett, Hall | 32 min |
| Jun 22, 5:17 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Paulding | 28 min |
| Jun 22, 5:26 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 49 min |
| Jun 22, 5:29 PM EDT | Special Weather Statement | FFC | Oglethorpe | 46 min |
| Jun 22, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 24 min |
| Jun 22, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin | 37 min |
| Jun 22, 5:39 PM EDT | Special Weather Statement | FFC | Douglas | 51 min |
| Jun 22, 5:46 PM EDT | Special Weather Statement | FFC | Greene, Wilkes | 44 min |
| Jun 22, 5:51 PM EDT | Special Weather Statement | FFC | Troup | 39 min |
| Jun 22, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fulton | 49 min |
| Jun 22, 6:00 PM EDT | Special Weather Statement | FFC | DeKalb | 45 min |
| Jun 22, 6:10 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 50 min |
| Jun 22, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 45 min |
| Jun 22, 6:28 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard | 27 min |
| Jun 22, 6:38 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale, Walton | 37 min |
| Jun 22, 6:51 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Oconee | 39 min |
| Jun 22, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Heard, Lamar, Meriwether, Pike and 1 more | 35 min |
| Jun 22, 7:03 PM EDT | Special Weather Statement | FFC | Clayton | 42 min |
| Jun 22, 7:09 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 51 min |
| Jun 22, 7:18 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Jun 22, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Fayette, Henry, Newton, Rockdale and 1 more | 53 min |
| Jun 22, 7:32 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 43 min |
| Jun 22, 7:55 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 35 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.